Q and A

Question

Are dry eyes a side effect of ARVs?

Hi. I got diagnosed December 2019. I started ART immediately. I used Odimune twice and when I switched towns and also switched brands of ART which now is Atenef. (Efavirenz 600mg, Emtricitabine 200mg, Tenofovir disoproxil fumarate 300mg combination). I take my pill in the evening just before I go to bed and ever since I started treatment I’ve been waking up with really dry eyes. It often takes a few minutes for the dryness to wear off but it’s really uncomfortable. I went to the optometrist and I got an eye checkup and everything is fine. I also got eye drops but the dryness is still persistent every morning. What can I do? Please help.

Answer

Thanks for getting in touch.

Dryness of the eyes isn’t something that’s associated with taking ARVs and this includes the meds that you’re on. It sounds like this needs further investigation by your doctor.

Comment

Your email address will not be published.